Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 1, NWS Tulsa, OK

January 4, 200815 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Jan 4, 2008, 1:15 PM CST for 15 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 1:15 PM CST (19:15 UTC)
Expired
Jan 4, 2008, 7:26 PM CST
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 7 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 041915
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
115 PM CST FRI JAN 4 2008

OKZ054>068-070-050200-
/O.NEW.KTSA.WI.Y.0001.080104T1915Z-080105T0200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE
115 PM CST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE
FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...MUSKOGEE.

STRONG SOUTHERLY WINDS WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE
INTO THE EARLY EVENING HOURS.  PERSONS OUTDOORS AND IN PROXIMITY
TO PREVIOUSLY DAMAGED TREES FROM THE RECENT ICE STORM SHOULD
EXERCISE CAUTION FOR THE POTENTIAL FOR FALLING LIMBS GIVEN
THE PERSISTENT STRONG WINDS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 40 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
1 follow-up statement
000 
WWUS74 KTSA 050126
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
726 PM CST FRI JAN 4 2008


OKZ054>068-070-050230-
/O.CAN.KTSA.WI.Y.0001.000000T0000Z-080105T0200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE
726 PM CST FRI JAN 4 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND
ADVISORY FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...MUSKOGEE.

SOUTHERLY WINDS THAT HAD GUSTED WELL OVER 40 MPH THIS AFTERNOON
HAVE SUBSIDED EARLY THIS EVENING. OCCASIONAL GUSTS AROUND 25 MPH
WILL OCCUR OVERNIGHT...BUT THIS IS WELL BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:20 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 4, 10:20 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1020 AM CST FRI JAN 4 2008

.DISCUSSION...
WARMING TREND IS WELL UNDERWAY AND TEMPERATURES WILL GENERALLY
CONTINUE THEIR UPWARD TREND THROUGH TONIGHT AND TOMORROW GIVEN
PERSISTENT WARM ADVECTION AND BREEZY SOUTHERLY WINDS.  EXTENSIVE
HIGH CLOUD COVER MAY LIMIT HIGH TEMP POTENTIAL SOMEWHAT HOWEVER
CURRENT FORECAST LOOKS REASONABLE...WITH PLANNED FORECAST UPDATES
TO ACCOUNT FOR WIND GUSTS AND CLOUD COVER TRENDS.  FIRE WEATHER
CONDITIONS TODAY WILL BE TEMPERED BY INCREASING LOW LEVEL MOISTURE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....14
Hazardous weather outlook, Jan 4, 1:01 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CST FRI JAN 4 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST FRI JAN 4 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING...ENDING BY EARLY EVENING.

DISCUSSION...
GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WILL BE COMMON THROUGH
THE AFTERNOON HOURS...AND WILL ENHANCE THE SPREAD POTENTIAL
FOR ANY WILDFIRES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
CURRENT DATA INDICATES AMPLE INSTABILITY AND SHEAR ACROSS
THE REGION BY MONDAY TO SUPPORT SEVERE WEATHER.  THE
STRENGTH OF THE WIND FIELDS IN ADVANCE OF ANY STORMS THAT
DEVELOP MONDAY AND MONDAY NIGHT WILL WARRANT POTENTIAL FOR
DAMAGING THUNDERSTORM WINDS.  ADDITIONALLY...BREEZY SOUTHERLY
WINDS WILL PERSIST THROUGH THE WEEKEND UNTIL THE NEXT COLD
FRONT PASSES BY TUESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
REVIEW SEVERE WEATHER ACTIONS PLANS AND TEST COMMUNICATIONS
EQUIPMENT FOR POSSIBLE SPOTTER ACTIVATION ON MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.